Feeling ill on levothyroxine

Feeling ill on levothyroxine

Hi everyone I've recently been diagnosed with under active thyroid and put on levothyroxine, I tried the Tablet form however came out in a rash, they have gave me the liquid form 25mcg per day but feel awful, palpitations muscle spasms carpel tunel syndrome, anxiety,I take the medication in the morning before food, I also take omeprazole 30 miss after for a hihitius hernia would this have any effect on the levothyroxine working properly.

5 Replies

oldestnewest
  • hi toonarmy

    I'm don't know if your meds interfere with levothyroxine.

    I do know how ill it made me.i could feel the deppression growing day by day.and the fear of a heat attack with the fast heart beat and palpitations etc

    just been saying same on the post New girl on the block.

    I'm sorry can't be any help.but you are not alone.

    take care

    Lizzy

  • Hi lizzy, thanks for your reply, it socks this thyroid malarkey dosent it, the great thing about this site is you don't feel completely alone as everyone is or has been where we are at the minute, hopefully we will both get some answers soon

    Kind regards

    Christine

  • Welcome to our forum and am sorry you have now been diagnosed with hypothyroidism.

    A dose of 25mcg is very small. Usually the starting dose is 50mcg with increments of 25mcg around every six to eight weeks until you feel much better.

    The symptoms you are having at present are clinical symptoms of hypothyroidism and hopefullty they will reduce as you reach a higher dose of levothyroxine.

    This is a past post about PPIs (omezaprole etc) which does affect the uptake of thyroid hormones.

    Many of us who are hypothyroid also have low stomach accid which means we cannot digest protein in our diet so we supplement with either a good Apple Cider Vinegar or Betaine with pepsin tablets.

    I do know that some people develop symptoms that could be due being hypothyroid but remain undiagnosed at that time. I have just looked at an article and it does suggest that HH can precede a diagnosis of hypothyroidism. Excerpt

    Abstract

    The aim of the study was to reveal hypothyroidism (HT) in patients with hiatus hernia (HH), treated at Russian Centre of Functional Surgical Gastroenterology. The subjects were 64 women: 18--with HH and diffuse or diffuse nodular goiter, 36--with HH, and 10--without endocrine or somatic disease background. The examination included the evaluation of the thyroid and metabolic status, endoscopy, and 24-hour ph-metry. The results show that one of the early signs of HT is HH and gastroesophageal reflux disease. The latter in HT patients is associated with gastrointestinal motor-evacuatory disturbances rather than with acid exposition in the distal esophagus.

    PMID: 16613012

    ncbi.nlm.nih.gov/pubmed/166...

    So your doctor should look into whether your stomach issues are due to hypothyroidism (which can give us low acid and not high acid although symptoms are so similar).

    healthunlocked.com/thyroidu...

    Blood tests should be done every six weeks as you're on such a low dose and it should be for the earliest possible appointment, fasting - you can drink water.

    Also allow a gap of approx of 24 hours between your last dose of levo and the test and take afterwards.

    Ask GP to also test TSH, T4, T3, Free T4, Free T3 and antibodies. He or labs may not do so but FT3 is particularly important as it is T3 (liothyronine) which is needed in our receptor cells. Levothyroxine (T4) is inactive and has to convert to T3 so that's why our increases are gradual until we feel much improved with relief of symptoms.

    Always get a print-out from now on of your results with the ranges for your own records and you can post if you have a query.

    Also ask GP to test B12, Vit D, iron, ferritin and folate if you've not had these done as we are usually deficient with the result can give us symptoms too.

  • Wow thankyou for your reply with so much good information I'm getting bloods retested on the 19/ 01/17 at 9.30 am so il be sure to fast and take my levothyroxine afterwards

    Kind regards

    Christine

  • If we've to get well we have to read and learn as most of us on this forum have found. I thought it was a simple as taking a pill and I'd be as right as rain in a few weeks. It took much longer :)

You may also like...